Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 385, NWS Jackson, MS

August 20, 2018Madison County, Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 20, 2018, 7:56 PM CDT for Madison County, Yazoo County, Mississippi. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2018, 7:56 PM CDT (00:56 UTC)
Expired
Aug 20, 2018, 8:38 PM CDT
In force
42 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Madison County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 42 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 8:22 PM CDTTSTM WND DMG3 S Pickens, MSTREE DOWN BLOCKING THE ROAD AT THE INTERSECTION OF HIGHWAY 17 & HIGHWAY 51.
Aug 20, 8:25 PM CDTTSTM WND DMG5 Nne Canton, MSTREE DOWNED ON STUMP BRIDGE ROAD & GOODLOE ROAD, BLOCKING ONE LANE.
Aug 20, 8:28 PM CDTTSTM WND DMG7 Ese Pickens, MSTREE & POWERLINES DOWNED & BLOCKING THE ROAD AT THE INTERSECTION OF ROCKY HILL ROAD & COOK COBB ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2018-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1994 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2018-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1994 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted.

912 
WUUS54 KJAN 210056
SVRJAN
MSC089-163-210200-
/O.NEW.KJAN.SV.W.0385.180821T0056Z-180821T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
756 PM CDT MON AUG 20 2018

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Eastern Yazoo County in central Mississippi...
  Madison County in central Mississippi...

* Until 900 PM CDT.

* At 755 PM CDT, severe thunderstorms were located along a line
  extending from near Benton to near Flora, moving east at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Canton, Benton, Flora, Camden, Farmhaven, Annandale, Vaughan,
  Gluckstadt, Sharon, Cameron and Way.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3290 9002 3288 8997 3288 8973 3264 8973
      3258 8979 3259 8979 3258 8982 3259 8984
      3258 8986 3257 8987 3256 8989 3251 8993
      3248 8999 3249 9045 3258 9045 3261 9034
      3267 9026 3291 9026
TIME...MOT...LOC 0055Z 276DEG 34KT 3289 9029 3256 9040 

HAIL...<.75IN
WIND...60MPH
 
$$

DL
2 follow-up statements
161 
WWUS54 KJAN 210127
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
827 PM CDT MON AUG 20 2018

MSC089-163-210200-
/O.CON.KJAN.SV.W.0385.000000T0000Z-180821T0200Z/
Yazoo MS-Madison MS-
827 PM CDT MON AUG 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR EAST CENTRAL YAZOO AND MADISON COUNTIES...

At 827 PM CDT, severe thunderstorms were located along a line
extending from near Pickens to Gluckstadt, moving east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Canton, Flora, Camden, Farmhaven, Annandale, Vaughan, Gluckstadt,
Sharon, Cameron and Way.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3290 9002 3288 8997 3288 8973 3264 8973
      3258 8979 3259 8979 3258 8982 3259 8984
      3258 8986 3257 8987 3256 8989 3251 8993
      3248 8999 3249 9041 3264 9024 3275 9013
TIME...MOT...LOC 0127Z 275DEG 33KT 3286 8993 3253 9007 

HAIL...<.75IN
WIND...60MPH
 
$$

DL
657 
WWUS54 KJAN 210138
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
838 PM CDT MON AUG 20 2018

MSC089-163-210148-
/O.CAN.KJAN.SV.W.0385.000000T0000Z-180821T0200Z/
Yazoo MS-Madison MS-
838 PM CDT MON AUG 20 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL YAZOO AND MADISON
COUNTIES IS CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jackson.

LAT...LON 3290 9002 3288 8997 3288 8973 3264 8973
      3258 8979 3259 8979 3258 8982 3259 8984
      3258 8986 3257 8987 3256 8989 3251 8993
      3248 8999 3249 9041 3264 9024 3275 9013
TIME...MOT...LOC 0136Z 276DEG 34KT 3285 8983 3252 8997 

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 6:53 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 20, 6:53 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
653 PM CDT Mon Aug 20 2018

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:

Showers and thunderstorms will bring brief IFR conditions, gusty
winds, and lightning to GLH/GWO through 3 UTC with some potential
of thunderstorms making it to CBM/GTR/HKS/JAN corridor between 2
and 4 UTC before convection diminishes a great deal in the
overnight hours. Still cannot ruled out some late night showers
and stray storms at MEI/NMM/PIB/HBG and PIB/HBG sites could
actually experience a better chance at showers and storms during
the morning hours tomorrow before most of the convection clears to
the south by tomorrow afternoon. Winds will range from the south
through west at all sites through tomorrow with gusts at the
surface, even away from storms, up to 20 mph at times. Otherwise,
expect patchy MVFR to locally IFR conditions late tonight through
roughly 15 UTC tomorrow morning around the region, mainly due to
low clouds. /BB/

&&

.DISCUSSION...

Tonight: Mid level cold core low spinning about over northern MO
at the moment with its attendant cold front moving across
northwest AR. High theta-e air continues to pool in advance of
this boundary over eastern AR where surface dewpoints remain in
the mid to upper 70s. While vertical totals are only in the mid
20s, MLCAPEs are running from 3000-3500 J/kg. Convective line is
expected to initiate over eastern AR in the next few hours as the
boundary plows into this airmass. Thunderstorms look to become
quite robust as they approach the MS river around sunset as deep
layer shear increases from around 20 to near 40 knots. Robust
storms will move across northwest portions during the evening
eventually bisecting the forecast area by midnight. Thereafter,
the line will diminish with isolated storms continuing to impact
the area overnight.

Tuesday: The front will continue to traverse southeast portions of
the area Tuesday with scattered to numerous showers and
thunderstorms developing in advance, especially with heating during
the afternoon. To the northwest behind the front, drier air will
continue to spread into the area as dewpoints fall into the
60s./26/

Tomorrow night through Monday...

The long term forecast period will be relatively quiet as well
defined ridging dominates the weather pattern over the southern
states. The cold front responsible for today's storms is progged to
be south of the area by tomorrow tonight with drier air filtering in
behind it. Surface dewpoints are expected to drop into the 60s with
PWATs falling to near 1". The lower dewpoints combined with clear
skies and calm winds will result in decent radiational cooling
potential during late week with overnight lows dropping into the mid
to low 60s. Daytime highs will start off in the low 90s and
gradually warm into the weekend with highs topping out in the mid
90s as the ridge becomes centered overhead. Dry northwest flow will
keep the forecast dry through the rest of the week before isolated
to scattered diurnally driven convection returns by the weekend. /TW/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       74  91  68  89 /  37  11   3   0
Meridian      73  91  69  90 /  20  22   4   0
Vicksburg     72  92  68  90 /  68   3   2   0
Hattiesburg   75  91  70  92 /  14  40   5   0
Natchez       73  93  69  90 /  46  19   4   0
Greenville    70  89  67  86 /  62   2   1   0
Greenwood     71  87  67  88 /  85   4   2   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

TW/26/BB
Hazardous weather outlook, Aug 20, 2:38 PM CDT, 5 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
238 PM CDT Mon Aug 20 2018

ARZ074-075-LAZ007>009-015-MSZ018-019-025>027-034-035-040-041-
211945-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Bolivar-Sunflower-Leflore-Grenada-Carroll-Washington-Humphreys-
Issaquena-Sharkey-
238 PM CDT Mon Aug 20 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Tuesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

FLOODING
THREAT...Limited
TIMING...Tonight

Severe thunderstorms will be possible late this afternoon into
this evening as a cold front moves into the area. Damaging wind
gusts and up to quarter size hail will be the main severe weather
threats. A tornado cannot be ruled out.

A very moist airmass will continue to promote heavy rainfall and
flooding in thunderstorms that develop through tonight. Two to
three inches an hour rainfall rates will be common where the
heaviest storms occur which could easily lead to flash flooding.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

LAZ016-023>026-MSZ028>033-036>039-042>045-047>050-053-054-059-
211945-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Montgomery-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Holmes-Attala-Winston-
Noxubee-Yazoo-Madison MS-Leake-Neshoba-Warren-Hinds-Rankin-Scott-
Claiborne-Copiah-Jefferson-
238 PM CDT Mon Aug 20 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi,
northeast Mississippi, and southwest Mississippi.

.DAY ONE...Tonight and Tuesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

FLOODING
THREAT...Limited
TIMING...Tonight

Isolated severe thunderstorms will be possible mainly this
evening as a cold front moves into the area. Damaging wind gusts
and up to quarter size hail will be the main severe weather
threats.

A very moist airmass will continue to promote heavy rainfall and
flooding in thunderstorms that develop through tonight. Two to
three inches an hour rainfall rates will be common where the
heaviest storms occur which could easily lead to flash flooding.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ046-051-052-055>058-060>066-072>074-211945-
Kemper-Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Adams-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
Marion-Lamar-Forrest-
238 PM CDT Mon Aug 20 2018

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and south central
Mississippi.

.DAY ONE...Tonight and Tuesday

FLOODING
THREAT...Limited
TIMING...Tonight

A very moist airmass will continue to promote heavy rainfall and
flooding in thunderstorms that develop through tonight. Two to
three inches an hour rainfall rates will be common where the
heaviest storms occur which could easily lead to flash flooding.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

26

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/jan/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Aug 20, 7:11 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Jackson MS
711 PM CDT MON AUG 20 2018

LAZ007-008-015-210115-
Morehouse LA-Richland LA-West Carroll LA-
711 PM CDT MON AUG 20 2018

...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN MOREHOUSE...
NORTHERN RICHLAND AND SOUTHWESTERN WEST CARROLL PARISHES THROUGH 815
PM CDT...

At 710 PM CDT, Meteorologists were tracking strong thunderstorms
between Bastrop and Rayville, moving east at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Rayville, Start, Delhi, Warden, Holly Ridge, Darnell, Epps,
Collinston, Pioneer and Oak Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3275 9135 3272 9137 3269 9138 3269 9140
      3261 9139 3258 9145 3257 9143 3254 9144
      3253 9147 3249 9149 3243 9147 3243 9149
      3246 9194 3249 9193 3252 9190 3260 9193
      3266 9191 3266 9194 3270 9197 3271 9197
TIME...MOT...LOC 0010Z 277DEG 36KT 3260 9177

DL
Local storm report, Aug 20, 7:20 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT MON AUG 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     6 N GRENADA             33.86N 89.79W
08/20/2018                   GRENADA            MS   EMERGENCY MNGR

            ONE TREE DOWNED ACROSS A ROAD IN THE
            NORTHERN PORTION OF GRENADA CO.

&&

DL
Local storm report, Aug 20, 7:21 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
721 PM CDT MON AUG 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TSTM WND DMG     1 S ARCOLA              33.26N 90.88W
08/20/2018                   WASHINGTON         MS   EMERGENCY MNGR

            TREE BLOWN OVER ONTO A HOUSE ALONG OLD HWY
            61 JUST SOUTH OF ARCOLA.

&&

TW
Special weather statement, Aug 20, 7:32 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Jackson MS
732 PM CDT MON AUG 20 2018

MSZ026-028-210115-
Grenada MS-Montgomery MS-
732 PM CDT MON AUG 20 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GRENADA AND
NORTHWESTERN MONTGOMERY COUNTIES THROUGH 815 PM CDT...

At 731 PM CDT, Meteorologists were tracking a strong thunderstorm
near Elliott, or 8 miles southeast of Grenada, moving east at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Duck Hill, Gore Springs, Sweatman, Misterton and Elliott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3362 8951 3361 8978 3375 8978 3380 8951
TIME...MOT...LOC 0031Z 264DEG 20KT 3369 8970

DL
Local storm report, Aug 20, 7:33 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
733 PM CDT MON AUG 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     TSTM WND DMG     12 WSW ARCOLA           33.19N 91.06W
08/20/2018                   WASHINGTON         MS   LAW ENFORCEMENT

            TREE DOWN ON A POWER LINE ALONG HWY 1 NEAR
            THE HWY 12 INTERSECTION.

&&

TW
Special weather statement, Aug 20, 7:56 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
756 PM CDT MON AUG 20 2018

MSZ043-047-048-053-210145-
Warren MS-Hinds MS-Madison MS-Claiborne MS-
756 PM CDT MON AUG 20 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLAIBORNE...
SOUTHERN WARREN...HINDS AND SOUTHWESTERN MADISON COUNTIES UNTIL 845
PM CDT...

At 756 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Flora to near Bolton to Le Tourneau.
Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Bolton, Brownsville and Pocahontas around 800 PM CDT.
  Clinton around 815 PM CDT.
  Ridgeland and Rocky Springs around 820 PM CDT.
  Madison, Reganton and Newman around 825 PM CDT.

Other locations impacted by these storms include Learned.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3222 9105 3223 9102 3219 9100 3225 9097
      3242 9056 3257 9045 3249 9045 3248 9001
      3244 9005 3244 9007 3242 9006 3242 9007
      3241 9006 3238 9010 3236 9010 3232 9015
      3231 9015 3211 9070 3204 9092
TIME...MOT...LOC 0056Z 288DEG 25KT 3258 9029 3240 9047 3222 9096

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 7:06 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren, Yazoo54 min
Aug 20, 7:18 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower, Yazoo57 min
Aug 20, 7:32 PM CDTSpecial Weather StatementJANGrenada43 min
Aug 20, 7:45 PM CDTSevere Thunderstorm WarningJANClay30 min
Aug 20, 7:56 PM CDTSpecial Weather StatementJANHinds49 min
Aug 20, 8:09 PM CDTSpecial Weather StatementJANAttala, Carroll, Montgomery51 min
Aug 20, 9:23 PM CDTSpecial Weather StatementJANClay52 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.